Nebraska, 2013

Drought in Nebraska, August 1 to 31, 2013

August 1 to 31, 2013 · NWS GID · 17 events in 17 counties and zones

S. Drought Monitor, August 2013 marked the 15th consecutive month of D2 Severe (or worse) drought within South Central Nebraska, continuing one of the most notable droughts since the 1950s.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

According to the U.S. Drought Monitor, August 2013 marked the 15th consecutive month of D2 Severe (or worse) drought within South Central Nebraska, continuing one of the most notable droughts since the 1950s. However, there was some positive news for parts of the 24-county area, as weekly issuances of the U.S. Drought Monitor reflected one-category improvement across a few counties mainly south of Interstate 80 and along/east of Highway 281. Meanwhile, there was little, if any change in drought categories for locations either north of Interstate 80 or west of Highway 281. In most places, a strong majority of rainfall occurred during the cooler first half of the month, while little if any fell during the much-hotter later stages of the month, putting stress on maturing crops. For southwestern counties such as Furnas and Harlan, the dry just kept getting drier, as these areas endured their fourth-consecutive month of widespread below normal rainfall. However, a secondary dry area also became increasingly-evident during the month, as the majority of far eastern counties such as Polk, York and Fillmore experienced their third-consecutive month of below normal precipitation.

Per the U.S. Drought Monitor at month's end, category D4 Exceptional Drought (the worst-possible category) was confined to only about the southwestern half of Furnas County. However, D3 Extreme Drought continued across all/much of Furnas, Gosper, Phelps, Harlan and Franklin counties, along with small portions of bordering counties. Category D2 Severe Drought persisted through several northern and western counties including Buffalo, Valley, Greeley, Sherman and Howard. Category D1 Moderate Drought prevailed in most counties located along/east of Highway 281 and also along/south of Highway 92. On the somewhat better-off side of things, category D0 Abnormally Dry conditions (considered to be one category better than true drought) developed across much of Adams, Clay, Nuckolls and Thayer counties, which for most of this area reflected a one-category improvement since late-July. Reports from around 50 NWS Cooperative Observers, and also radar-derived estimation, confirmed that it was a roughly an even-split across South Central Nebraska between above and below normal August rainfall (with normal defined as roughly 3.15). Those areas that received above normal rainfall (mainly 3.50-6.00) were concentrated along a north-south corridor extending from the Valley/Greeley/Sherman/Howard/Nance county area in the north, southward through counties such as Hall, Adams, western Clay, Webster and Nuckolls. A bit farther west, most of Buffalo and northern Dawson counties also received above normal rainfall. Per a combination of NWS cooperative observers and NeRAIN observers, a few of the highest August precipitation totals included 6.94 three miles southeast of Ravenna, 6.14 one mile northwest of Giltner and 5.83 at Clay Center. On the opposite, drier side of the spectrum were sites including Wilsonville (0.84), Holdrege (1.67) and three miles north of York (1.66). In between these wettest and driest extremes, the majority of South Central Nebraska measured August rainfall totals somewhere between 1.75-4.00, including stations in or near Elwood, Shelby, Kearney, Grand Island, Hastings, Minden and Fullerton.

Focusing on the longer-range picture of year-to-date precipitation (Jan. 1-Aug. 19), most of the 24-county area stood somewhere between 70-105% of normal. In general, the greatest concentration of at least 90% of normal focused north of Interstate 80, including 119% of normal at St. Paul and also two miles west of Genoa. In contrast, the greatest coverage of locations with 75% of normal-or-less focused southwest of a line from Elwood-Red Cloud, including just 68% of normal at Cambridge. According to the USDA Nebraska Crop Progress and Condition Report for the week ending August 18th, state-averaged topsoil moisture had improved considerably versus four weeks ago, rating 44% short or very short and 55% adequate, compared to 70% short or very short in late July. State-averaged subsoil moisture supplies remained in worse shape but had also improved somewhat, rating 64% short to very short, down from 75% four weeks prior. As for the maturing corn crop, irrigated corn across Nebraska rated 79% good or excellent, while dryland corn only rated 45% good or excellent. State-averaged soybeans rated 72% good or excellent, up from 63% in late July. Nebraska stock water supplies had improved slightly from 25% to 21% short or very short over the past four weeks, and were now 78% adequate. Pasture and range conditions also improved slightly since late July, now rating 34% poor/very poor and 30% good/excellent.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 31, 11:06 PM CST, 54 minutes earlier.

Area forecast discussion, Jul 31, 11:06 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1206 AM CDT THU AUG 1 2013

.SHORT TERM/LONG TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 337 PM CDT WED JUL 31 2013

MORNING MAP ANALYSIS INDICATES SUBTLE MID TO UPPER LEVEL RIDGING
OVER THE WESTERN CONUS WITH QUASI-ZONAL FLOW OVER THE EAST. QUASI-
ZONAL TO NORTHWESTERLY MID TO UPPER LEVEL FLOW PERSISTS OVER THE
CENTRAL PLAINS AS A RESULT. MID TO UPPER LEVEL JET ENERGY EXTENDS
FROM THE WEST CENTRAL CONUS...NORTHEAST INTO THE NORTHERN ROCKY
MOUNTAIN RANGE...AND THEN SOUTHEAST INTO THE CENTRAL PLAINS AND
THEN EAST INTO PORTIONS OF THE EASTERN CONUS. UPPER LEVEL JET
ENERGY OVER OUR AREA MAXES OUT AT AROUND 90KTS NEAR 200MB PER 12Z
SOUNDING DATA FROM KLBF AND KOAX. AT THE SURFACE A WEAK/SUBTLE
COLD FRONT IS NOTED EXTENDING FROM NORTHWEST IOWA...WESTWARD
ACROSS NORTHERN NEBRASKA. THIS COLD FRONT IS MAKING PROGRESS TO
THE SOUTH AND IS EXPECTED TO MOVE ACROSS OUR CWA THIS EVENING INTO
TONIGHT. THERE IS ALSO A SUBTLE AREA OF LOW BAROMETRIC PRESSURE
OVER EASTERN COLORADO...WITH A WARM FRONT EXTENDING EAST INTO
WEST-CENTRAL KANSAS AND THEN SOUTH INTO SOUTHWESTERN KANSAS.

ALTHOUGH NOT LIKELY...LOW LEVEL CONVERGENCE ALONG THE LOW LEVEL
BAROCLINIC ZONE MOVING SOUTH ACROSS OUR AREA...ALONG THE WITH LOW
LEVEL BAROCLINIC ZONE NEAR OUR SOUTHWESTERN CWA OVER WESTERN
KANSAS...MAY PROVIDE ENOUGH LIFT FOR ISOLATED DEEP CONVECTIVE
INITIATION ACROSS PORTIONS OF OUR AREA LATE THIS AFTERNOON INTO
THIS EVENING. QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC...AND
SREF-MEAN ALL SEEM PRETTY CONFIDENT SUGGESTING ~0.10" OF RAIN WILL
BE REALIZED BY 00Z THIS EVENING...WITH THE SREF-MEAN...OPERATIONAL
GFS AND EC ALL PLACING THIS PRECIPITATION OVER NORTHERN AND
WESTERN PORTIONS OF OUR CWA. THE NAM SUGGESTS THIS ACTIVITY WILL
BE REALIZED MORE OVER SOUTHERN AND EASTERN PORTIONS OF OUR CWA.
OTHER MODELS ARE NOT SO OPTIMISTIC WITH RAIN CHANCES...THE HRRR
SUGGESTS NO PRECIPITATION WILL BE REALIZED OVER OUR AREA WHILE THE
1KM WRF-ARW AND 1KM WRF-NMM SUGGESTS ISOLATED ACTIVITY OVER OUR
SOUTHERN CWA 21-00Z...AND THE 4KM WRF-NMM SUGGESTS ISOLATED TO
PERHAPS SCATTERED ACTIVITY ACROSS MUCH OF OUR CWA 00-06Z. GIVEN
THE VARYING SOLUTIONS FROM VARIOUS MODELS...CONFIDENCE ON
IF...WHEN AND WHERE DEEP CONVECTION WILL ACTUALLY BE REALIZED THIS
AFTERNOON THROUGH THIS EVENING IS LOW AND AS A RESULT...WENT NO
HIGHER THAN 20% POPS THROUGH THIS EVENING.

A BETTER SHOT AT PRECIPITATION WILL INFILTRATE THE AREA STARTING
THURSDAY MORNING. GUIDANCE FROM THE NAM...OPERATIONAL
GFS...EC...AND SREF-MEAN SUGGESTS LOW LEVEL THERMAL ADVECTION AND
RESULTANT ISENTROPIC UPGLIDE AND SATURATION...PRIMARILY ALONG THE
310-320K SURFACES...WILL PROMOTE PRECIPITATION PRODUCTION ACROSS
MOST ALL OF OUR CWA HEADING INTO THE DAY THURSDAY AS WELL AS
THURSDAY NIGHT. AN EVEN BLEND OF THE NAM...OPERATIONAL
GFS...EC...AND SREF- MEAN SUGGESTS 0.50-1.00" OF RAIN WILL BE
REALIZED ACROSS MOST OF OUR NEBRASKA COUNTIES 12Z THURSDAY THROUGH
12Z FRIDAY...WITH JUST UNDER A HALF INCH FARTHER SOUTH ACROSS OUR
KANSAS COUNTIES. THIS SIGNAL HAS BEEN CONSISTENT FOR AT LEAST
THREE DAYS NOW AND AS A RESULT...HIGH POPS CONTINUE IN THE
FORECAST ACROSS MUCH OF CWA THURSDAY INTO THURSDAY NIGHT.

HEADING INTO THE DAY FRIDAY...THE PRIMARY AXIS OF THERMAL
ADVECTION SHOULD MOVE OFF TO THE EAST OF THE AREA...THUS CARRYING
THE BETTER PRECIPITATION CHANCES OFF TO THE EAST AS WELL.

SATURDAY AND BEYOND...NORTHWESTERLY MID TO UPPER LEVEL FLOW IS
EXPECTED TO PERSIST OVER THE REGION THUS PROVIDING THE OPPORTUNITY
FOR MULTIPLE MID LEVEL PERTURBATIONS TO MOVE OVER THE AREA.
INCREASED OMEGA IN ASSOCIATION WITH THESE PERTURBATIONS SUGGESTS
POPS REMAIN WARRANTED ACROSS THE AREA MOST EVERY DAY. 20-30% POPS
ARE CURRENTLY FORECAST FOR SATURDAY. ALLBLEND PROVIDED POPS
GENERALLY IN THE 20-60% RANGE FOR SUNDAY THROUGH WEDNESDAY AND
GIVEN THE LOW PROBABILITY OF IMPROVING THE ALLBLEND
SOLUTION...THESE POPS WERE LEFT UNCHANGED FOR THE MOST PART.

AS FOR SEVERE WEATHER...

THIS AFTERNOON INTO THIS EVENING...LOW LEVEL MOISTURE...WITH
SURFACE DEWPOINTS IN THE 60S...WILL HELP PROMOTE MUCAPE VALUES ON
THE ORDER OF 1500-2500J/KG. IN ADDITION...DEEP LAYER BULK SHEAR
VALUES OF 40-50KTS ARE ALSO FORECAST ACROSS OUR CWA.
AGAIN...THUNDERSTORM ACTIVITY DOES NOT SEEM LIKELY THIS AFTERNOON
INTO THIS EVENING...BUT IF SUCH ACTIVITY IS REALIZED THEN SUPER
CELL DEVELOPMENT WILL CERTAINLY BE POSSIBLE THUS PROVIDING THE
OPPORTUNITY OF LARGE HAIL AND STRONG THUNDERSTORM WIND GUSTS
ACROSS THE AREA.

FOR THURSDAY...INCREASED SOUTHERLY LOW LEVEL FLOW AND RESULTANT
LOW LEVEL MOISTURE FLUX INTO OUR AREA SHOULD ALLOW FOR INCREASING
POTENTIAL INSTABILITY ACROSS MUCH OF OUR CWA. THE NAM AND
OPERATIONAL GFS BOTH SUGGEST MUCAPE VALUES OF ~3000J/KG WILL BE
REALIZED WITH DEEP LAYER BULK SHEAR VALUES OF 35-40KTS. AS WAS THE
CASE YESTERDAY HOWEVER...SEVERAL QUESTION REMAIN WITH RESPECT TO
SEVERE WEATHER CHANCES ON THURSDAY. WIDESPREAD PRECIPITATION IS
EXPECTED TO BE ONGOING ACROSS MUCH OF THE CWA BY AFTERNOON AND IF
THIS CLOUD COVER AND PRECIPITATION KEEPS LOW LEVEL TEMPERATURES
DOWN ENOUGH...THE LOW LEVEL CAPPING INVERSION MAY NOT BE BREACHED
THUS ELIMINATING THE THREAT FOR SURFACE-BASED CONVECTION ACROSS
MUCH OF THE CWA. THAT BEING SAID...IF WE CAN GET A LULL IN THE
ACTION WITH A FEW BREAKS IN THE CLOUDS...THEN DEEP/STRONG
CONVECTIVE INITIATION COULD BE REALIZED WITH THE AFOREMENTIONED
POTENTIAL INSTABILITY AND DEEP LAYER SHEAR IN PLACE. GIVEN ALL
THIS...WILL CONTINUE OUTLOOKING THE ENTIRE CWA FOR SEVERE WEATHER
ON THURSDAY. IN ADDITION TO THE APPARENT LARGE HAIL AND STRONG
WIND GUST THREAT...0-1KM SRH VALUES OF 150 TO PERHAPS 200M^2/S^2
ALSO SUGGESTS AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. WILL
GO AHEAD AND OUTLOOK ALL THREE SEVERE WEATHER ELEMENTS FOR THE
ENTIRE CWA IN THE HWO FOR THURSDAY.

FRIDAY AND BEYOND...HIGH VALUES LOW LEVEL MOISTURE WILL REMAIN
ENTRENCHED ACROSS THE AREA THUS PROMOTING MUCAPE VALUES NEAR
3000J/KG IF NOT HIGHER. THAT BEING SAID...CONFIDENCE REGARDING
CONVECTION TIMING AND PLACEMENT IS SO LOW THAT A VAGUE SEVERE
WEATHER MENTION WILL CONTINUE TO BE UTILIZED IN THE HWO FOR FRIDAY
AND BEYOND.

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 650 PM CDT WED JUL 31 2013

CAN NOT COMPLETELY RULE OUT THUNDERSTORMS AFTER MIDNIGHT AS
THUNDERSTORMS OVER THE PANHANDLE THIS EVENING SLIDE EAST
SOUTHEAST. HOWEVER..AT THIS TIME...IT APPEARS THAT MOST OF THE
EVENING HIGH PLAINS CONVECTION WILL TRACK SOUTHWEST OF KGRI.
WILL INCLUDE VICINITY THUNDERSTORMS IN THE TAF AFTER 4AM THIS
MORNING IN CASE ONE OR TWO OF THE WESTERN THUNDERSTORMS MAKE IT
CLOSE TO THE KGRI AREA. A WARM FRONT SHOULD MOVE THROUGH KGRI
EARLY THURSDAY MORNING TURNING THE WIND TO A SOUTH SOUTHEAST
DIRECTION. KGRI WILL BE IN THE WARM SECTOR THROUGH THE DAY WITH A
FAIRLY GOOD CHANCE OF THUNDERSTORMS AT SOME POINT DURING THE DAY.
HOWEVER...IT IS DIFFICULT TO PINPOINT WHEN THE BEST CHANCE OF
CONVECTION WILL BE AND WILL THEREFORE JUST INCLUDE VICINITY
THUNDERSTORMS UNTIL THE TIMING BECOMES MORE CLEAR.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1203 AM CDT THU AUG 1 2013

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. WINDS WILL BE
LIGHT AND VARIABLE THROUGH THE NIGHT BEFORE TRANSITIONING
SOUTHERLY AS SFC RIDGE OVER EASTERN NEBRASKA SHIFTS EAST. MAIN
CONCERN IS TIMING OF POTENTIAL CONVECTION FOR KGRI. IF STORMS
ACROSS WESTERN NEB HOLD TOGETHER...THEY MAY REACH THE TERMINAL
AFTER DAYBREAK THURSDAY. MODELS SUGGEST BETTER TIMING FOR
CONVECTION DURING THE AFTN/EVENING HOURS AND HAVE INCLUDED VCTS
FOR NOW.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

SHORT/LONG TERM...BRYANT
AVIATION...FAY/MANGELS
Hazardous weather outlook, Jul 31, 7:22 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
822 PM CDT WED JUL 31 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
020130-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
822 PM CDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA PRIMARILY
AFTER 2 AM. A FEW THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS TO
50 MPH AND HAIL TO THE SIZE OF NICKLES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
THURSDAY THROUGH TUESDAY. ALTHOUGH SEVERE WEATHER CANNOT BE RULED
OUT ON ANY OF THESE DAYS...THURSDAY APPEARS TO PRESENT THE
GREATEST CHANCE FOR SEVERE WEATHER WITH HAIL TO AROUND THE SIZE OF
A GOLF BALL...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND
ISOLATED TORNADOES ALL BEING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Adams

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Adams forecast zone
Reported by
Drought Monitor
Coordinates
40.525, -98.501 (the zone’s center; the record gives no point)

Drought, Buffalo

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Buffalo forecast zone
Reported by
Drought Monitor
Coordinates
40.855, -99.075 (the zone’s center; the record gives no point)

Drought, Dawson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Dawson forecast zone
Reported by
Drought Monitor
Coordinates
40.870, -99.820 (the zone’s center; the record gives no point)

Drought, Franklin

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -98.953 (the zone’s center; the record gives no point)

Drought, Furnas

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Furnas forecast zone
Reported by
Drought Monitor
Coordinates
40.177, -99.912 (the zone’s center; the record gives no point)

Drought, Gosper

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Gosper forecast zone
Reported by
Drought Monitor
Coordinates
40.515, -99.831 (the zone’s center; the record gives no point)

Drought, Greeley

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Greeley forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -98.521 (the zone’s center; the record gives no point)

Drought, Hall

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hall forecast zone
Reported by
Drought Monitor
Coordinates
40.873, -98.502 (the zone’s center; the record gives no point)

Drought, Harlan

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Harlan forecast zone
Reported by
Drought Monitor
Coordinates
40.177, -99.405 (the zone’s center; the record gives no point)

Drought, Howard

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Howard forecast zone
Reported by
Drought Monitor
Coordinates
41.220, -98.517 (the zone’s center; the record gives no point)

Drought, Kearney

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Kearney forecast zone
Reported by
Drought Monitor
Coordinates
40.507, -98.948 (the zone’s center; the record gives no point)

Drought, Nance

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Nance forecast zone
Reported by
Drought Monitor
Coordinates
41.397, -97.992 (the zone’s center; the record gives no point)

Drought, Nuckolls

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Nuckolls forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -98.047 (the zone’s center; the record gives no point)

Drought, Phelps

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Phelps forecast zone
Reported by
Drought Monitor
Coordinates
40.511, -99.414 (the zone’s center; the record gives no point)

Drought, Sherman

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Sherman forecast zone
Reported by
Drought Monitor
Coordinates
41.221, -98.976 (the zone’s center; the record gives no point)

Drought, Valley

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Valley forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -98.982 (the zone’s center; the record gives no point)

Drought, Webster

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Webster forecast zone
Reported by
Drought Monitor
Coordinates
40.176, -98.500 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470530, 470531, 470535, 470538, 470540, 470825, 470827, 470830, 470833, 470834, 470836, 470838, 470839, 470840, 470842, 470844, 470845.